Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 14, NWS Midland/Odessa, TX

April 6, 2018Pecos County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 6, 2018, 3:29 AM CDT for Pecos County, Texas. It took effect at Apr 6, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 3:29 AM CDT (08:29 UTC)
In effect from
Apr 6, 2018, 12:00 PM CDT
Expired
Apr 6, 2018, 9:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4133 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WWUS84 KMAF 060829
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
329 AM CDT Fri Apr 6 2018

...FIRE WEATHER WATCH CANCELLED FOR THE PERMIAN BASIN TODAY...

...RED FLAG WARNING IS IN EFFECT FROM TODAY FOR RELATIVE HUMIDITY
OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, AND HIGH FIRE 
DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN 
AND THE HIGHWAY 54 CORRIDOR, THE UPPER TRANS PECOS AND THE MARFA 
AND STOCKTON PLATEAUS...

...FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY FOR RELATIVE 
HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, AND VERY
HIGH FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, 
VAN HORN AND THE HIGHWAY 54 CORRIDOR, SOUTHEAST NEW MEXICO, THE 
UPPER TRANS PECOS, MOST OF THE PERMIAN BASIN, AND MARFA PLATEAU...

.Today's critical fire weather conditions from the Guadalupe 
Mountains to Stockton Plateau will be driven by dry air and above
normal temperatures. Winds will abruptly shift to the northeast 
behind a strong cold front tonight. Critical fire weather returns
Sunday and a watch has been issued for most areas.

TXZ059>062-067-062000-
/O.CAN.KMAF.FW.A.0013.180406T1700Z-180407T0200Z/
/O.NEW.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/
Loving-Winkler-Ector-Midland-Ward-
329 AM CDT Fri Apr 6 2018

...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

...FIRE WEATHER WATCH HAS BEEN ISSUED FROM SUNDAY AFTERNOON 
THROUGH SUNDAY EVENING FOR THE WEST AND CENTRAL PERMIAN BASIN...

The National Weather Service in Midland/Odessa has issued a Fire 
Weather Watch, which is in effect from Sunday afternoon through 
Sunday evening. The Fire Weather Watch has been cancelled for 
today.

* WIND...West 15 to 25 mph.

* HUMIDITY...10 to 14 percent.

* FUELS...Dry.

* IMPACTS...Do not throw cigarettes onto the ground or out of a 
  moving vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fires can start from the smallest of flames or sparks and are 
highly discouraged. 

&&


$$

TXZ063-068>070-060930-
/O.CAN.KMAF.FW.A.0013.180406T1700Z-180407T0200Z/
Glasscock-Crane-Upton-Reagan-
329 AM CDT Fri Apr 6 2018

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
Fire Weather Watch for today. 


$$

NMZ114-TXZ057-058-074-080-258-062000-
/O.UPG.KMAF.FW.A.0013.180406T1700Z-180407T0200Z/
/O.NEW.KMAF.FW.W.0014.180406T1700Z-180407T0200Z/
/O.NEW.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/
Guadalupe Mountains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Marfa Plateau-
329 AM CDT Fri Apr 6 2018 /229 AM MDT Fri Apr 6 2018/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY AND WINDY CONDITIONS...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR DRY AND WINDY CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from noon CDT /11 AM MDT/ today
to 9 PM CDT /8 PM MDT/ this evening. A Fire Weather Watch has 
also been issued from Sunday afternoon through Sunday evening. 
The Fire Weather Watch for today is no longer in effect. 

* WIND...West 20 to 35 mph.

* HUMIDITY...5 to 15 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid the use of open flames or any activities that may generate
sparks. 

&&


$$

TXZ075-062000-
/O.UPG.KMAF.FW.A.0013.180406T1700Z-180407T0200Z/
/O.NEW.KMAF.FW.W.0014.180406T1700Z-180407T0200Z/
Pecos-
329 AM CDT Fri Apr 6 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR DRY AND WINDY CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from noon today to 9 PM CDT this
evening. The Fire Weather Watch is no longer in effect for today.

* WIND...West 15 to 25 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accidental ignitions will have the potential to grow into 
dangerous wind-driven wildfire. 

&&


$$

NMZ115-TXZ045-046-050-051-062000-
/O.NEW.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/
Southeast Plains-Gaines-Dawson-Andrews-Martin-
329 AM CDT Fri Apr 6 2018 /229 AM MDT Fri Apr 6 2018/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR DRY AND WINDY CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch, which is in effect from Sunday afternoon through
Sunday evening. 

* WIND... West 15 to 25 mph.

* HUMIDITY...10 to 14 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$
1 follow-up statement
015 
WWUS84 KMAF 061926
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
226 PM CDT Fri Apr 6 2018

...RED FLAG WARNING IS IN EFFECT UNTIL 900 PM CDT FOR WARM, WINDY 
AND DRY CONDITIONS ALONG AND SOUTH OF A GUADALUPE MOUNTAINS,
PECOS AND SHEFFIELD LINE...

...FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR HOT, WINDY AND VERY
DRY CONDITIONS ALONG AND NORTH OF AN ALPINE, MIDLAND AND LAMESA
LINE...

.Today's critical fire weather conditions from the Guadalupe
Mountains to Stockton Plateau will ease this evening as winds
decrease and RHs increase. However, there will be an abrupt wind
shift behind a strong cold front tonight.  After cooler 
conditions prevail Saturday, critical fire weather returns Sunday
for hot, windy and very dry conditions, and a watch remains in
effect for much of the forecast area. 

NMZ114-TXZ057-058-074-080-258-071100-
/O.CON.KMAF.FW.W.0014.000000T0000Z-180407T0200Z/
/O.CON.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/
Guadalupe Mountains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Marfa Plateau-
226 PM CDT Fri Apr 6 2018 /126 PM MDT Fri Apr 6 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR DRY AND WINDY CONDITIONS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR DRY AND WINDY CONDITIONS...


* WIND...West 20 to 35 mph.

* HUMIDITY...5 to 15 percent.

* FUELS...Very dry.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid the use of open flames or any activities that may generate
sparks.

&&

$$

TXZ075-070200-
/O.CON.KMAF.FW.W.0014.000000T0000Z-180407T0200Z/
Pecos-
226 PM CDT Fri Apr 6 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR DRY AND WINDY CONDITIONS...

* WIND...West 20 to 30 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Very dry.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accidental ignitions will have the potential to grow into
dangerous wind-driven wildfire.

&&

$$

NMZ115-TXZ045-046-050-051-059>062-067-071100-
/O.CON.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/
Southeast Plains-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-
226 PM CDT Fri Apr 6 2018 /126 PM MDT Fri Apr 6 2018/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR TODAY...

* WIND...West 15 to 25 mph.

* HUMIDITY...10 to 14 percent.

* FUELS...Dry.

* IMPACTS...Do not throw cigarettes onto the ground or out of a 
  moving vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fires can start from the smallest of flames or sparks and are
highly discouraged.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:10 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 6, 12:10 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1210 AM CDT Fri Apr 6 2018

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Southerly winds of 12kts or less this morning will give way to
w-nw this afternoon. Stronger winds will be in the FST/PEQ area
this PM. Most concern is the passing of a strong cold front
Friday night, as early as 02Z at MAF/HOB. NE winds of 25kt
sustained winds and MVFR CIGS in BLDU are expected within the 1st
few hrs of FROPA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     84  58  88  35 /   0   0   0  10
Carlsbad                       86  54  88  44 /   0   0   0  10
Dryden                         86  59  95  50 /   0   0   0  10
Fort Stockton                  89  59  90  42 /   0   0   0  10
Guadalupe Pass                 81  55  82  42 /   0   0   0   0
Hobbs                          84  50  84  36 /   0   0   0  10
Marfa                          83  44  84  43 /   0   0   0   0
Midland Intl Airport           85  59  89  37 /   0   0   0  10
Odessa                         85  58  89  37 /   0   0   0  10
Wink                           88  53  91  41 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Friday morning through Friday evening
     for Guadalupe Mountains.

TX...Fire Weather Watch from Friday afternoon through Friday evening
     for Crane-Davis/Apache Mountains Area-Ector-Glasscock-
     Guadalupe Mountains-Loving-Marfa Plateau-Midland-Pecos-
     Reagan-Reeves County and Upper Trans Pecos-Upton-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

&&
Hazardous weather outlook, Apr 5, 1:11 PM CDT, 14 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
111 PM CDT Thu Apr 5 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
111 PM CDT Thu Apr 5 2018 /1211 PM MDT Thu Apr 5 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Elevated fire danger is occurring this afternoon across the higher
terrain.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Critical fire danger is possible Friday across the higher terrain,
Trans Pecos, and southern Permian Basin. A Fire Weather Watch
remains in effect.

Gusty winds and blowing dust are expected Friday evening behind a
strong cold front.  Chilly conditions will fill in behind the front
and a late season freeze is possible Saturday morning across the
northern Permian Basin.

Critical fire weather will be possible again Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:29 AM CDTFire Weather WatchMAF34 hr
Apr 6, 2:01 PM CDTFreeze WarningMAFLea20 hr
Apr 6, 2:01 PM CDTWind AdvisoryMAFEddy, Lea12 hr

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.